Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 20, 1998, 11:45 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 1998, 11:45 PM CDT (04:45 UTC)
- Expired
- Sep 21, 1998, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 210445 FFWBNA TNC055-099-210745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1145 PM CDT SUN SEP 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GILES COUNTY IN MIDDLE TENNESSEE SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 245 AM CDT * AT 1140 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN N$EAR THE TENNESSEE AND ALABAMA BORDER IN LAWRENCE AND GILES COUNTIES... MOVING SLOWLY NORTHEAST. HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 9:45 PM CDT, 2 hours earlier.
Area forecast discussion, Sep 20, 9:45 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CDT SUN SEP 20 1998 NMRS CLDS WITH SCT CNVCTN XPCT TO CONT THRU MOST OF DAY. ALSO BLV TEMPS ACRS MID-STATE ZNS BIT TO HI. SUGGEST LVG HI CHC POPS ACRS WRN FA ZNS...LWR POPS E. WUD LWR TEMPS FA WIDE AS WELL. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 2:42 AM CDT | Flash Flood Warning | OHX | Franklin | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.